Bernik Vasily Ivanovich

bernik_vasily_ivanovich

Professor of the department of higher algebra and information security, DSc, professor of mathematics.

Contacts:

Telephone: +375-17- 284-19-61

Email: bernik@im.bas-net.by

Curriculum vitae

Prof. V.I. Bernik is a principal research fellow of the Institute of Mathematics of the Republic of Belarus, and Professor of Mathematics in the department of higher algebra and information security of the Belarusian State University.

In 1973 he received his Candidate Degree in mathematics (an equivalent of Ph.D). His thesis was on ``On the metric theory of Diophantine approximations of dependent values'' (advisor – V. G. Sprindzhuk). In 1986 he received his Doctorate Degree in mathematics (an equivalent of Habilitation). His Habilitationsschrift was on “The metric theory of Diophantine approximations of dependent values and Hausdorff dimension”. He was appointed Professor of Mathematics in 1992.

V.I. Bernik received State Prize of Belarus in the area of Science and Technics  (highest national scientific award) in 2004.

V.I. Bernik is a member of the mathematics section of Scientific-methodical council by the Ministry of Education, a member of the Council of awarding of PhD and DSc degrees D01.02.01 by the Institute of Mathematics of the National Academy of Sciences of Belarus.  He was the head of Belarusian team of the INTAS project “Algebraic cycles, quadratic forms and motives” (INTAS Ref. Nr. 05-1000008-8118, 2006-2008).

Research Interests 

  • The metric theory of Diophantine approximations
  •  Hausdorff dimension

Courses taught:

  • Diophantine approximations
  • Number theory and its applications
  • Number-theoretic foundation of cryptography

Recent publications

1.  Bernik V.I. Application of Hausdorff Dimension in the theory of Diophantine Approximation // Acta Arithmetica. 1983, v.42, N3, P.219-253.
2.  Bernik V., Kleinbock D., Margulis G. Khintchine type theorems on manifolds: the convergence case and multiplicative versions // Intern Math. Research Notes, 2001, N 9, pp. 453-486.
3.  Bernik V., Dodson M.: Metric Diophantine Approximation on manifolds, Cambridge University Press, 1999.
4.  Bernik V., Götze F., Kukso O. Lower bounds for the number of integer polynomials with given order of discriminants // Acta Arithmetica, 2008, 133.4, 2008, Р. 375 – 390.
5.  Bernik V., Budarina N., Dickinson D. A divergent Khintchine theorem in the real, complex, and p-adic fields // Lithuanian Math. Journal.–2008.- №2(48).–P.158–173.
6.  Bernik V., Kukso O. On relation between values of integer polynomials, their derivatives and metric theory of Diophantine Approximations // Siauliai Mathematical Seminar, 2009, 4 (12), P. 7-19.
7.  Beresnevich V., Bernik V., Dodson M., Velani S. Classical metric diophantine approximation revised // Analytic Number Theory / Essays in Honour of Klaus Roth / Cambridge University press, 2009. P. 38-61.
8.  Bernik V., Budarina N., Dickinson D. Simultaneous Diophantine approximation in the real, complex and p-adic fields // Math. Proc. Camb. Phil. Soc.–2010.- №2(149).–P.193–216.
9.  Beresnevich V., Bernik V., Götze F. The distribution of close conjugate algebraic numbers // Composita Mathematica. – № 5 (146), 2010. – P. 1165 – 1179.